Alert archive / Montana / River Flood Warnings in 2011

River Flood Warning 1, NWS Great Falls, MT

January 2, 2011Gallatin County, Montana

NWS Great Falls, MT issued this river flood warning at Jan 2, 2011, 9:08 AM MST for Gallatin County, Montana. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 9:08 AM MST (16:08 UTC)
Expired
Jan 7, 2011, 8:28 AM MST
In force
5 days
Issued by
NWS Great Falls, MT
Flood severity
Moderate

County Gallatin County, MT

The radar

The Billings radar (KBLX), 202 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gallatin River at Logan (LOGM8). The gauge peaked at 9.55 ft at Jan 2, 2011, 7:00 PM MST.

actionminormoderatemajor4681001/0201/0301/0401/0501/0601/0701/08
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS45 KTFX 021609
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
908 AM MST SUN JAN 2 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN 
SOUTHWEST MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE
GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS 
IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS 
ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW 
FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP 
OF THE ICE JAM IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT 
ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. DO NOT DRIVE
ON ICE THAT HAS BEEN PUSHED UP ON ROADS.
THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-030708-
/O.NEW.KTFX.FL.W.0001.110102T1608Z-000000T0000Z/
/LOGM8.2.ER.110102T0018Z.110102T1500Z.000000T0000Z.NO/
908 AM MST SUN JAN 2 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 


$$
11 follow-up statements
732 
WGUS85 KTFX 030417
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 PM MST SUN JAN 2 2011

.THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN 
SOUTHWEST MONTANA...
  
  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE
GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS 
IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS 
ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW 
FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP 
OF THE ICE JAM IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-031917-
/O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/
/LOGM8.2.ER.110102T0018Z.110102T2345Z.000000T0000Z.NO/
917 PM MST SUN JAN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 


$$
441 
WGUS85 KTFX 031219
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 AM MST MON JAN 3 2011

.THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN 
SOUTHWEST MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE
GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS 
IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS 
ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW 
FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP 
OF THE ICE JAM IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-040319-
/O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/
/LOGM8.2.ER.110102T0018Z.110102T2345Z.000000T0000Z.NO/
519 AM MST MON JAN 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM MONDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 


$$
333 
WGUS85 KTFX 032109
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
209 PM MST MON JAN 3 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT
OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE
THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER
LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT
LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-050009-
/O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.000000T0000Z.NO/
209 PM MST MON JAN 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM MONDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE.


$$
890 
WGUS85 KTFX 041237
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 AM MST TUE JAN 4 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. WATER LEVELS HAVE DROPPED BUT ARE 
FORECASTED TO REACH ABOVE FLOOD STAGE. AT THIS TIME NO ROADS OR 
STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN 
RISES IN RIVER LEVELS COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-050337-
/O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T1400Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.110108T0000Z.NO/
537 AM MST TUE JAN 4 2011

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM TUESDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECASTED.


$$
378 
WGUS85 KTFX 042141
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MST TUE JAN 4 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. WATER LEVELS HAVE DROPPED BUT ARE 
FORECAST TO RISE BACK ABOVE FLOOD STAGE. ICE JAMS ARE UNPREDICTABLE
AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-051241-
/O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.000000T0000Z.NO/
241 PM MST TUE JAN 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM TUESDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.

$$
306 
WGUS85 KTFX 051130
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MST WED JAN 5 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. WATER LEVELS HAVE DROPPED BUT ARE 
FORECAST TO RISE BACK ABOVE FLOOD STAGE. ICE JAMS ARE UNPREDICTABLE
AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-060230-
/O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T1400Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.110108T0000Z.NO/
430 AM MST WED JAN 5 2011

...THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM WEDNESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST AND THE RIVER WILL CONTINUE TO FALL 
  TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON.

$$
243 
WGUS85 KTFX 052115
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
215 PM MST WED JAN 5 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT
OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE
THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER
LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT
LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-061215-
/O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.000000T0000Z.NO/
215 PM MST WED JAN 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.


$$
493 
WGUS85 KTFX 061108
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
408 AM MST THU JAN 6 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT
OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE
THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER
LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT
LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-070208-
/O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T0200Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.110107T1200Z.NO/
408 AM MST THU JAN 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM THURSDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TODAY.


$$
162 
WGUS85 KTFX 062123
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 PM MST THU JAN 6 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT
OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE
THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER
LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT
LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-071223-
/O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.110107T1200Z.NO/
223 PM MST THU JAN 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM THURSDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.


$$
709 
WGUS85 KTFX 071151
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
451 AM MST FRI JAN 7 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST
MONTANA...

  GALLATIN RIVER NEAR LOGAN 

.A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM
ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT
OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE
THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER
LEVELS COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-080200-
/O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T0200Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.110107T1200Z.NO/
451 AM MST FRI JAN 7 2011

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE GALLATIN RIVER NEAR LOGAN.

* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 AM FRIDAY THE STAGE DROPPED TO 4.8 FEET. THIS IS BELOW 
  FLOOD STAGE OF 8.0 FEET BUT NWS GREAT FALLS HAS NOT BEEN ABLE TO 
  VERIFY THAT FLOODING HAS EASED NEAR LOGAN. THE WARNING WILL REMAIN 
  IN EFFECT UNTIL CURRENT RIVER CONDITIONS CAN BE VERIFIED. 

$$
111 
WGUS85 KTFX 071528
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
828 AM MST FRI JAN 7 2011

...THE FLOOD FOR THE GALLATIN RIVER NEAR LOGAN IN SOUTHWEST MONTANA
HAS BEEN CANCELLED...
   
.RIVER OBSERVATIONS INDICATE THAT THE RIVER LEVELS ON THE GALLATIN
RIVER NEAR LOGAN HAVE DROPPED BELOW FLOOD STAGE. AS A RESULT...THE
FLOOD WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS

&&

MTC031-071558-
/O.CAN.KTFX.FL.W.0001.000000T0000Z-110108T0200Z/
/LOGM8.2.IJ.110102T0018Z.110102T2345Z.110106T2341Z.NO/
828 AM MST FRI JAN 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GALLATIN RIVER NEAR LOGAN.
* AT  8:00 AM FRIDAY THE STAGE WAS 4.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:41 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.4 FEET BY EARLY 
  TOMORROW.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jan 2, 4:38 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 2, 4:38 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
438 AM MST SUN JAN 2 2011

.DISCUSSION...

TODAY THROUGH TUESDAY...LIGHT SNOW SHOWERS AND FLURRIES ARE MOVING
ACROSS NORTH-CENTRAL MONTANA THIS MORNING AS SHORTWAVE ENERGY
EMBEDDED WITHIN NORTHWEST FLOW PROPAGATES THROUGH THE AREA.
SEVERAL SHORTWAVES WILL QUICKLY MOVE THROUGH THE FORECAST AREA
TODAY AND TONIGHT...HOWEVER LITTLE IN THE WAY OF SNOW ACCUMULATION
IS EXPECTED WITH MOST AREAS RECEIVING LESS THAN AN INCH...MAINLY
ALONG AND EAST OF I-15 OVER NORTH-CENTRAL MONTANA. IN THE
MOUNTAINS...ONE TO TWO INCHES OF SNOW ACCUMULATION ARE POSSIBLE
THROUGH TONIGHT. IN ADDITION...HIGH PRESSURE SOUTHWEST OF THE
FORECAST AREA HAS CAUSED A TIGHTENING PRESSURE GRADIENT ON THE
LEE-SIDE OF THE ROCKY MOUNTAIN FRONT AND WILL KEEP GUSTY WINDS
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS ONCE AGAIN
TODAY. THUS...HAVE CONTINUED A BLOWING SNOW ADVISORY FOR THE
NORTHERN ROCKY MOUNTAIN FRONT WHERE STRONGEST WINDS ARE EXPECTED.
DEBATED ADDING A BLOWING SNOW ADVISORY FOR THE MILK RIVER VALLEY
AS WINDS INCREASE BY THIS AFTERNOON...HOWEVER AM NOT EXPECTING
WIDESPREAD BLOWING SNOW. THERE WILL BE AREAS OF BLOWING SNOW WHICH
WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES AND ALSO
CAUSE DRIFTS OVER ROADWAYS WITH DIFFICULT DRIVING CONDITIONS
POSSIBLE. DOWNSLOPING WINDS ARE PROMOTING STEADY TEMPERATURES AND
AS THESE SHORTWAVES MOVE OVER CENTRAL AND SOUTHWEST
MONTANA...VALLEY INVERSIONS WILL MIX OUT AND AS A RESULT ALLOW FOR
INCREASING TEMPERATURES. DRIER CONDITIONS ARE EXPECTED FOR MONDAY
AND TUESDAY WITH HIGH TEMPERATURES REMAINING SLIGHTLY BELOW
SEASONAL AVERAGES. MLS

TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL SHORTWAVE MOVING
THROUGH THE NORTHWEST FLOW ALOFT WILL EXIT THE AREA TUESDAY
NIGHT AND THE AIRMASS WILL DRY...BUT REMAIN UNDERNEATH UNSETTLED
NORTHWEST FLOW. A SURFACE LEE TROF WILL STAY IN PLACE ALONG THE
ROCKIES AND BREEZY SOUTHWEST FLOW WILL CONTINUE ACROSS THE ROCKIES
AND ADJACENT PLAINS THROUGH THURSDAY. ALTHOUGH HIGH PRESSURE ALOFT
WILL REMAIN OVER THE ZONES...THE DISTURBANCES MOVING THROUGH THE
FLOW ALOFT WILL BECOME STRONGER BY THURSDAY...AND MOISTURE AND THE
CHANCE OF LIGHT SNOW WILL INCREASE. AN UPPER LEVEL TROF WILL MOVE
OVER THE WEST COAST FRIDAY NIGHT AND MOISTURE AHEAD OF THIS SYSTEM
WILL SPREAD ACROSS THE ROCKIES AS THE LOW SLOWLY MOVES EAST. AT LOWER
LEVELS...A COLD FRONT WILL BRING COOLER SURFACE AIR FROM CANADA INTO
THE ZONES. MUCH COLDER AIR FROM NORTHERN CANADA WILL ALSO BE MOVING
SOUTH AND MOVE ACROSS THE HILINE BY SATURDAY MORNING. THIS VERY COLD
AIR WILL BE ACCOMPANIED BY STRONG WINDS...SNOW...AND BLOWING SNOW.
ALTHOUGH THIS IS STILL QUITE FAR OUT...THIS SYSTEM APPEARS AS IF
WINTER HIGH LIGHTS WILL BE REQUIRED. TEMPERATURES WILL CONTINUE TO
MODERATE DURING THE BEGINNING OF THE PERIOD...MOVING 10 TO 15
DEGREES ABOVE NORMALS BY THURSDAY...BUT DROP WELL BELOW NORMALS BY
LATE SATURDAY AND SUNDAY AS THE ARCTIC FRONT PUSHES THROUGH THE
AREA. ZELZER

&&

.AVIATION...
UPDATED 1117Z.
THE REGION IS UNDERNEATH UNSETTLED FLOW. A WEAK SHORTWAVE WILL MOVE
THROUGH THIS FLOW DURING THE DAY AND BRING PERIODS OF LIGHT SNOW
CAUSING LOCAL MVFR/IFR CONDS DUE TO CIGS AND VSBYS. STRONG WINDS
ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS WILL CAUSE BLOWING
SNOW. WINDS WILL WEAKEN DURING THE EVENING AND CONDITIONS WILL
IMPROVE.

&&

.HYDROLOGY...
UPDATED 1510Z.
THE FLOOD WARNING AFFECTING THE MISSOURI RIVER IN GREAT FALLS HAS
BEEN CANCELLED. WATER THAT ESCAPED THE RIVER REMAINS FROZEN ACROSS
RIVER ROAD AND IS EXPECTED TO REMAIN THERE FOR AT LEAST THE NEXT 5
TO 7 DAYS. WHILE THE CURRENT STATE OF THE ICE JAM MAY HAVE
STABILIZED...CONDITIONS CAN UNEXPECTEDLY CHANGE. WEATHER PATTERNS
AND ICE JAM CONDITIONS WILL CONTINUE TO BE MONITORED AND PRODUCTS
ISSUED AS NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  28   9  24   7 /  30  20  10  10
CTB  25   3  21   7 /  20  10  10   0
HLN  22  -1  17   1 /  10  10  10  10
BZN  20  -7  18  -4 /  20  20  10   0
WEY  12 -16  17  -4 /  30  30  10  10
DLN  19   1  20   1 /  10  10  10  10
HVR  26  -2  11  -4 /  60  30  10  10
LWT  27  11  23   4 /  30  30  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON NORTHERN
ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...
LONG TERM...
AVIATION...

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 4:43 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
443 AM MST SUN JAN 2 2011

MTZ010>013-044>051-031145-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
443 AM MST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW
CAUSING REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO
BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052>055-031145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
443 AM MST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO
BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-031145-
NORTHERN ROCKY MOUNTAIN FRONT-
443 AM MST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A BLOWING SNOW ADVISORY REMAINS IN EFFECT THROUGH 5 PM THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO
BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:22 PM MSTWinter Storm WarningTFX12 hr

Nearby

River Flood Warnings in Montana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.